Winter Storm, Foard
- When
- January 12, 5:00 AM CST to January 14, 6:00 PM CST
- Where
- Foard forecast zone
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.975, -99.778 (the zone’s center; the record gives no point)
A strong arctic cold front moved through western north Texas during the morning hours of the 12th. Precipitation from an upper level storm system overran the cold air in place, with a wintry mix of freezing rain and sleet the main result.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A strong arctic cold front moved through western north Texas during the morning hours of the 12th. Precipitation from an upper level storm system overran the cold air in place, with a wintry mix of freezing rain and sleet the main result. The ice and sleet accumulation made for a messy situation on the roadways, with numerous accidents reported. Also, sporadic power outages and road closings occurred due to the ice and sleet accumulation on tree limbs and power lines that were downed. Although there were a few indirect injuries reported, no fatalities were reported. Numerous schools and businesses had to be closed due to the winter storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jan 12, 4:54 AM CST, 6 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
454 AM CST FRI JAN 12 2007
.DISCUSSION...
SORRY TO RUN LATE...WILL KEEP THIS SHORT AND TO THE POINT. OUTSIDE
OF SURFACE TEMPS...GFS MODEL WAS USED TO TWEAK THE GOING FORECAST.
POPS WERE RAISED MOST PERIODS THROUGH SUNDAY NIGHT.
WIDESPREAD RAINFALL DEVELOPING OVER THE SOUTHERN HALF OF OKLAHOMA
AND MUCH OF WESTERN/NORTHERN TEXAS. THIS ACTIVITY IS EXPECTED TO
CONTINUE THROUGH MUCH OF THE DAY...ERODING FROM THE WEST AS
FORCING FROM UPPER JET ENTRANCE REGION SHIFTS EAST AND WEAK WAVE
OVER WEST-TEXAS PROGRESSES THROUGH THE AREA. GIVEN LOCATION OF
FREEZING LINE AND ANTICIPATED PROGRESSION...WILL ALTER THE
FREEZING RAIN ADVISORY FOR TODAY. WILL REMOVE FAR WESTERN AND
NORTHWEST OKLAHOMA AND SPREAD ADVISORY EASTWARD AND A LITTLE
SOUTHWARD TO COVER AREAS SURROUNDING THE I-44 CORRIDOR FROM LAWTON
UP THROUGH OKC. NO SIGNIFICANT ICING IS EXPECTED ALTHOUGH SOME
ACCUMULATIONS ON TREES/POWER-LINES WILL BEGIN. BULK OF RAINFALL
WILL BE OVER FAR SOUTH/SOUTHEAST OKLAHOMA WHERE TEMPS WILL REMAIN
ABOVE FREEZING. IN THE WAKE OF TODAYS LARGE AREA OF RAIN...WE
WILL LIKELY SEE POCKETS OF LIGHT FREEZING RAIN AND DRIZZLE ON AND
OFF THROUGH TONIGHT INTO TOMORROW. EVEN THOUGH WE ARE KEEPING THE
ICE STORM WARNING GOING TONIGHT AND SATURDAY TO TRY AND KEEP
THINGS SIMPLE AND DEAL WITH SOME LEVEL OF UNCERTAINTY WITH
MESOSCALE INFLUENCES...IT APPEARS THAT THE MOST SIGNIFICANT ICING
MAY ACTUALLY OCCUR LATE SATURDAY THROUGH SUNDAY AS MAIN UPPER STORM
SYSTEM MOVES INTO THE SOUTHERN PLAINS. RIGHT NOW...THE MAIN AREAS
WE ARE CONCERNED ABOUT ARE AREAS SOUTHEAST OF INTERSTATE-44 NEARER
THE LOW LEVEL BOUNDARY AND MOISTURE INTERACTION...AND ALSO
PORTIONS OF NORTHWEST/NORTH-CENTRAL OKLAHOMA...WHERE THERE IS A
SIGNAL FOR ENHANCED FRONTOGENETICAL FORCING SATURDAY NIGHT.
OVER THIS NORTHERN AREA...THE TRANSITION AT THIS PARTICULAR TIME
WILL BE FROM FREEZING TO FROZEN PRECIPITATION...MINIMIZING ICE
ACCUMULATIONS AND TRANSITIONING TO SLEET AND SNOW. AT LEAST 1 TO 2 INCHES
OF SLEET/SNOW IS POSSIBLE.
ICE STORM WARNING WAS TWEAKED TO ADD THE REST OF SOUTHEAST
OKLAHOMA FOR TONIGHT THROUGH SUNDAY...PER ABOVE CONCERN.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 38 23 26 20 / 80 80 60 80
HOBART OK 35 21 24 19 / 60 70 50 70
WICHITA FALLS TX 55 27 28 23 / 90 90 60 80
GAGE OK 25 15 19 14 / 30 60 60 70
PONCA CITY OK 30 18 23 18 / 70 70 60 80
DURANT OK 64 34 34 27 / 100 100 90 90
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...ICE STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST SUNDAY FOR
OKZ004>048-050>052.
FREEZING RAIN ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR
OKZ006>008-011>013-015>020-022>031-035-038.
TX...ICE STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST SUNDAY FOR
TXZ083>090.
&&
20/11HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
950 PM CST THU JAN 11 2007
OKZ004>048-050>052-TXZ083>090-121300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
950 PM CST THU JAN 11 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
ALTHOUGH THERE IS A CHANCE OF RAIN TONIGHT... THE AIRMASS WILL
LIKELY REMAIN TOO STABLE FOR THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY JAN 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...LESS THAN 10 PERCENT.
OTHER HAZARDOUS WEATHER...
A STRONG ARCTIC COLD FRONT WILL MOVE ACROSS NORTHERN AND WESTERN
OKLAHOMA OVERNIGHT... AND WILL PASS THROUGH WESTERN NORTH TEXAS AND
THE NORTHWESTERN TWO THIRDS OF OKLAHOMA BY DAYBREAK FRIDAY.
TEMPERATURES WILL FALL SHARPLY BEHIND THE FRONT... REACHING THE 20S
AND 30S BY SUNRISE. WIND CHILLS BY MORNING WILL BE IN THE TEENS AND
20S BEHIND THE FRONT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THE STRONG COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST THROUGH
OKLAHOMA AND WESTERN NORTH TEXAS ON FRIDAY. ISOLATED THUNDERSTORMS
WILL BE POSSIBLE FRIDAY ACROSS PORTIONS OF CENTRAL AND SOUTHERN
OKLAHOMA... AND WESTERN NORTH TEXAS... MAINLY SOUTHEAST OF A
STILLWATER TO HOBART LINE. THE PRESENCE OF ONLY MARGINAL
INSTABILITIES SHOULD KEEP THE CHANCE OF SEVERE STORMS MINIMAL.
OTHER HAZARDOUS WEATHER...
WINTER WEATHER IN THE FORM OF MUCH COLDER AIR AND FREEZING
RAIN WILL SPREAD INTO THE SOUTHERN PLAINS. PLEASE REFER TO THE ICE
STORM WARNING FOR MORE DETAILS ON THE WINTER WEATHER THAT WILL BE
AFFECTING THE AREA FRIDAY THROUGH SUNDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
24The national radar mosaic for the moment the first event began.
8 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, January 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 12613, 12614, 12097, 12615, 12616, 12617, 12618, 12096.